Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 141, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 19, 2018, 3:20 PM EDT for Bleckley County, Dodge County, Laurens County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 3:20 PM EDT (19:20 UTC)
- Expired
- Jun 19, 2018, 3:49 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bleckley County, GA, Dodge County, GA, Laurens County, GA
The radar
The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 445 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
286
WUUS52 KFFC 191920
SVRFFC
GAC023-091-175-192000-
/O.NEW.KFFC.SV.W.0141.180619T1920Z-180619T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
320 PM EDT TUE JUN 19 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Laurens County in central Georgia...
Northwestern Dodge County in central Georgia...
Southeastern Bleckley County in central Georgia...
* Until 400 PM EDT.
* At 320 PM EDT, a severe thunderstorm was located over Yonkers, or 9
miles east of Cochran, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chester, Dexter, Cadwell, Dubois, Gresston, Plainfield, Empire,
Yonkers, Goldsboro, Rebie, Roddy and Rowland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3247 8331 3251 8313 3241 8301 3226 8300
3221 8323 3230 8334
TIME...MOT...LOC 1920Z 348DEG 3KT 3238 8319
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
722
WWUS52 KFFC 191949
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
349 PM EDT TUE JUN 19 2018
GAC023-091-175-191959-
/O.CAN.KFFC.SV.W.0141.000000T0000Z-180619T2000Z/
Laurens GA-Dodge GA-Bleckley GA-
349 PM EDT TUE JUN 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAURENS...
NORTHWESTERN DODGE AND SOUTHEASTERN BLECKLEY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
LAT...LON 3247 8331 3251 8313 3241 8301 3226 8300
3221 8323 3230 8334
TIME...MOT...LOC 1943Z 348DEG 3KT 3236 8318
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:30 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 19, 1:30 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 130 PM EDT Tue Jun 19 2018 .Update... No big changes for the forecast. 41 .PREV DISCUSSION... /Issued 424 AM EDT Tue Jun 19 2018/ SHORT TERM /Today through Wednesday/... Current synoptic pattern early this morning is characterized by longwave troughing across the western US...with center located roughly across Montana. Downstream of this trough a ridge encompasses much of the eastern 2/3rds of the country...with a stronger belt of westerly flow and associated short wave trough traversing New England. In the lower levels...an elongated frontal boundary extends from New England westward thru the Midwest and Central Plains. High pressure exists south of the front across most of the Southern US...with a weak trough extending down the leeward side of the Appalachians. With the larger scale pattern in mind...large scale forcing for descent should dominate the sensible weather pattern across the Southeast. Although this is largely the case for today...evidence of weak lingering vorticity at 700mb...weak sfc troughing...and strong diurnal heating should still be able to produce isolated thunderstorms this afternoon and evening. Think lift supplied by 700 vort and troughing will be best just south of the CWA...so POPs will rely mostly on buoyancy generated by max heating. With better ridging than yesterday...have kept POPs between 20-30 percent except in the mtns where orographic enhancement may exist. Given flow is still weak altho slightly better than yesterday-main thunderstorm hazards should still be heavy rainfall and gusty winds within downdrafts...as projected soundings indicate nice inverted V signature and sfc-3km lapse rates between 8-9C/km. Activity should wind down after sunset. By Wednesday...tropical moisture associated with a slow moving trough along the TX Coast will begin to be advected north into the lower MS Valley with the help of Tuesday's Montana low as it glides south across the Plains and ridge continues over Southeast. North Georgia will be most vulnerable to increasing moisture from these systems as mid level ridge influence begins to decrease. Could see better afternoon thunderstorm activity across this region with isolated diurnal activity expected elsewhere. Temps remain hot in the 90s amidst upper 60s-lower 70s dewpoints thru the short term. Kovacik LONG TERM /Wednesday Night through Monday/... Dominate broad upper level ridge begins to flatten out at the beginning of the extended period as upper level trough approaches from the northwest. Models are in better agreement with handling the breakdown of the high and the influx of better moisture into the region. Have continued to show increasing pop trend, particularly over north Georgia, beginning Thursday, with likely pops on Friday. Solutions continue to show that front associated with the upper level low will push through the state by Saturday morning, with the parent system remaining to the north. Best moisture stays north of the state for the remainder of the weekend, with seasonal pops returning into early week. Temperatures remain warm through the extended period, and with high relative humidity over the region, portions of central and eastern Georgia could see heat index values in the low 100s. At this time these values are below the Heat Advisory Criteria, but anyone with outdoor activities should stay weather aware. Those spending prolonged periods of time outdoors should take frequent breaks and stay hydrated. 31 && .AVIATION... 18Z Update... Afternoon cumulus developing should remain at vfr levels and dissipate after 02z. Isolated showers and thunderstorms may affect the taf sites but probability is low...so will wait and see how they develop before including a tempo group. Winds should remain northwest. Expect a repeat for tomorrow. 41 //ATL Confidence...18Z Update... High on all forecast elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 95 74 95 73 / 20 10 20 10 Atlanta 92 75 92 75 / 30 10 20 10 Blairsville 87 66 86 67 / 30 10 30 20 Cartersville 92 71 92 71 / 20 10 20 20 Columbus 94 76 95 76 / 20 10 20 10 Gainesville 91 73 92 73 / 20 10 20 10 Macon 95 74 96 75 / 20 10 20 10 Rome 92 72 92 72 / 20 10 20 20 Peachtree City 93 73 94 73 / 20 10 20 10 Vidalia 94 75 95 76 / 20 20 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....31 AVIATION...41
Hazardous weather outlook, Jun 19, 4:31 AM EDT, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 431 AM EDT Tue Jun 19 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-200845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 431 AM EDT Tue Jun 19 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated thunderstorms are expected today, with the most coverage expected during the afternoon and evening, and better chances over the northeast Georgia mountains. Some storms could be strong with an isolated severe storm or two possible. The main threats will be isolated flooding from locally heavy rainfall, damaging winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of thunderstorms everyday for the next week, mainly during the afternoon and evening hours. A few storms could be strong to severe each day with strong wind gusts, frequent lightning and isolated flooding from heavy rain possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to submit reports of any severe weather and flooding through the web by going to weather.gov/atlanta
In the hours before
Special weather statement, Jun 19, 3:14 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
314 PM EDT TUE JUN 19 2018
GAZ096-109-191945-
Bleckley GA-Dodge GA-
314 PM EDT TUE JUN 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR BLECKLEY AND NORTHWESTERN DODGE
COUNTIES UNTIL 345 PM EDT...
At 313 PM EDT...a strong thunderstorm was near Yonkers, or 9 miles
north of Eastman...moving south at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Eastman, Chester, Dubois, Gresston, Plainfield, Empire, Yonkers,
Roddy and Rowland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3228 8334 3245 8329 3245 8315 3223 8304
3218 8318
TIME...MOT...LOC 1913Z 353DEG 5KT 3233 8318
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:01 PM EDT | Special Weather Statement | FFC | Schley, Sumter | 29 min |
| Jun 18, 9:19 PM EDT | Special Weather Statement | FFC | Marion | 26 min |
| Jun 19, 3:14 PM EDT | Special Weather Statement | FFC | Dodge | 31 min |
| Jun 19, 4:12 PM EDT | Special Weather Statement | FFC | Gwinnett | 33 min |
| Jun 19, 4:26 PM EDT | Special Weather Statement | FFC | Pulaski | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.